Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Flagstaff, AZ

May 12, 2007Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this red flag warning at May 12, 2007, 5:24 AM MST for Coconino County, Yavapai County, Arizona. It took effect at May 12, 2007, 10:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2007, 5:24 AM MST (12:24 UTC)
In effect from
May 12, 2007, 10:00 AM MST
Expired
May 12, 2007, 3:02 PM MST
In force
5 hr
Issued by
NWS Flagstaff, AZ

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.4 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3750 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 121224
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
524 AM MST SAT MAY 12 2007

AZZ104-106>108-115-122030-
/O.UPG.KFGZ.FW.A.0006.070512T1700Z-070513T0200Z/
/O.NEW.KFGZ.FW.W.0007.070512T1700Z-070513T0200Z/
/O.NEW.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
524 AM MST SAT MAY 12 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING FOR PORTIONS OF COCONINO AND YAVAPAI COUNTY DUE TO 
STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR PORTIONS OF COCONINO... AND YAVAPAI COUNTIES 
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM LATE SUNDAY MORNING THROUGH
EARLY SUNDAY EVENING. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN
UPGRADED TO A RED FLAG WARNING.

STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO DEVELOP
ACROSS PORTIONS OF NORTHWEST ARIZONA TODAY AHEAD OF A PACIFIC
TROUGH OFF THE CALIFORNIA COAST. BY THIS AFTERNOON... EXPECT
SUSTAINED WINDS FROM THE SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO
AROUND 40 MPH. AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO BE IN
THE SINGLE DIGITS. AS THIS SYSTEM GETS CLOSER TO NORTHERN ARIZONA
ON SUNDAY WINDS ARE FORECAST TO INCREASE ONCE AGAIN COUPLED WITH
LOW RELATIVE HUMIDITY BY LATE MORNING AND LAST INTO THE EARLY
EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$

AZZ105-109-112>114-116-118-140-122030-
/O.NEW.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
524 AM MST SAT MAY 12 2007

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR PORTIONS OF COCONINO...NAVAJO...APACHE AND 
NORTHERN GILA COUNTIES DUE TO STRONG WINDS AND LOW RELATIVE 
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP
ACROSS PORTIONS OF NORTHERN ARIZONA ON SUNDAY AHEAD OF A PACIFIC
TROUGH OFF THE CALIFORNIA COAST. BY LATE SUNDAY MORNING AND
CONTINUING INTO EARLY EVENING...EXPECT SUSTAINED WINDS FROM THE
SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. AFTERNOON
RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS AND
LOW TEENS. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$
2 follow-up statements
000 
WWUS85 KFGZ 122031
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
131 PM MST SAT MAY 12 2007

AZZ104-106>108-115-130200-
/O.CON.KFGZ.FW.W.0007.000000T0000Z-070513T0200Z/
/O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
131 PM MST SAT MAY 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

BREEZY WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS
PORTIONS OF NORTHWEST ARIZONA TODAY AHEAD OF A PACIFIC TROUGH OFF
THE CALIFORNIA COAST. EXPECT SUSTAINED SOUTHWEST WINDS OF 15 TO
25 MPH WITH GUSTS TO AROUND 35 MPH. RELATIVE HUMIDITIES WILL
REMAIN BETWEEN 7 AND 15 PERCENT THROUGH THIS AFTERNOON AND EARLY
EVENING. AS THIS SYSTEM GETS CLOSER TO NORTHERN ARIZONA ON SUNDAY
WINDS ARE FORECAST TO INCREASE ONCE AGAIN COUPLED WITH LOW
RELATIVE HUMIDITY BY LATE MORNING AND LAST INTO THE EARLY EVENING
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$

AZZ105-109-112>114-116-118-140-130200-
/O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
131 PM MST SAT MAY 12 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP
ACROSS PORTIONS OF NORTHERN ARIZONA ON SUNDAY AHEAD OF A PACIFIC
TROUGH OFF THE CALIFORNIA COAST. BY LATE SUNDAY MORNING AND
CONTINUING INTO EARLY EVENING...EXPECT SUSTAINED WINDS FROM THE
SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. AFTERNOON
RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS AND
LOW TEENS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KFGZ 122202
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
302 PM MST SAT MAY 12 2007

AZZ104-106>108-115-130615-
/O.CAN.KFGZ.FW.W.0007.000000T0000Z-070513T0200Z/
/O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
302 PM MST SAT MAY 12 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING. 

LOW RELATIVE HUMIDITIES WILL CONTINUE ACROSS NORTHWEST ARIZONA
THIS AFTERNOON...HOWEVER BREEZY SOUTHWEST WINDS WILL PRIMARILY
REMAIN BELOW 20 MPH WITH GUSTS BELOW 35 MPH...DECREASING AFTER
SUNSET. A PACIFIC TROUGH OFF THE CALIFORNIA COAST WILL CONTINUE
TO APPROACH THE AREA TONIGHT...BRINGING SUSTAINED SOUTHWEST WINDS
OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH BY LATE SUNDAY
MORNING. DRY CONDITIONS WILL AFFECT THE AREA AS
WELL...WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES RANGING FROM 5
TO 15 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$

AZZ105-109-112>114-116-118-140-130615-
/O.CON.KFGZ.FW.A.0007.070513T1700Z-070514T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
302 PM MST SAT MAY 12 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST TO DEVELOP
ACROSS PORTIONS OF NORTHERN ARIZONA ON SUNDAY AHEAD OF A PACIFIC
TROUGH OFF THE CALIFORNIA COAST. BY LATE SUNDAY MORNING AND
CONTINUING INTO EARLY EVENING...EXPECT SUSTAINED WINDS FROM THE
SOUTHWEST OF 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH. AFTERNOON
RELATIVE HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE DIGITS AND
TEENS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 12, 3:40 AM MST, 1 hour 44 minutes earlier.

Area forecast discussion, May 12, 3:40 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 AM MST SAT MAY 12 2007

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER OVER
THE NORTHLAND...WITH ABOVE NORMAL TEMPERATURES...AND GENERALLY DRY
CONDITIONS OVER MOST OF NORTHERN ARIZONA. THERE WILL BE A SLIGHT
CHANCE OF MAINLY DRY THUNDERSTORMS FOR AREAS NEAR THE NEW MEXICO
BORDER THIS AFTERNOON. BREEZY AFTERNOON WINDS WILL ACCOMPANY THE
ABOVE NORMAL TEMPERATURES INTO NEXT WEEK.

&&

.DISCUSSION...MOSTLY CLEAR SKIES ARE IN PLACE ACROSS THE NORTHLAND
EARLY THIS MORNING AS HIGH PRESSURE REMAINS SITUATED OVER THE
REGION. SOUTHWESTERLY FLOW ALOFT IS WORKING ITS WAY INTO NORTHERN
ARIZONA AS THE RIDGE AXIS IS SHIFTING SLOWLY EASTWARD...AND WE CAN
EXPECT BREEZY CONDITIONS TO DEVELOP BY THIS AFTERNOON. AS SUCH...A
FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTH-CENTRAL
AZ TODAY...AND THE DECISION WILL BE MADE OVER THE NEXT SEVERAL HOURS
ON WHETHER IT IS WARRANTED TO UPGRADE THIS PRODUCT TO A RED FLAG
WARNING DURING THE MORNING FIRE WEATHER FORECAST PACKAGE ISSUANCE.
REGARDLESS...MAX TEMPS THIS AFTERNOON WILL BE WITHIN A COUPLE
DEGREES OF THOSE EXPERIENCED ON FRIDAY...REMAINING ABOUT 10 DEGREES
ABOVE NORMAL.

EXAMINATION OF THE HUMIDITY PROFILE IN THE FORECAST MODELS INDICATES
THE PRESENCE OF MID-TO-UPPER LEVEL MOISTURE AT TIMES OVER THE NEXT
FEW DAYS...PRIMARILY IN EASTERN ARIZONA. THE DIURNAL CONVECTIVE
INFLUENCE MAY BE ENOUGH TO GENERATE SOME MOSTLY DRY THUNDERSTORMS
FOR AREAS NEAR THE NEW MEXICO BORDER...BUT JUST SOME OCCASIONAL
PERIODS OF CLOUDINESS SHOULD BE EXPECTED ELSEWHERE INTO EARLY NEXT
WEEK. OTHERWISE...THE MAJORITY OF THE 7-DAY FORECAST IS TYPIFIED BY
BREEZY AFTERNOONS AND WARMER THAN NORMAL AFTERNOON TEMPS.

KD

&&

.AVIATION...FOR THE 12Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY
EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM 10 AM MST
UNTIL 7 PM MST TODAY FOR AZ FWX ZONES 104/106/107/108/115.

&&

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 5:24 AM MSTFire Weather WatchFGZApache, Coconino, Gila, Navajo, Yavapai24 hr

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.